Alert archive / Maryland / Coastal Flood Statements in 2021

Coastal Flood Statement 32, NWS Wakefield, VA

October 16, 2021Accomack County, Northampton County, Virginia; Dorchester County, Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this coastal flood statement at Oct 16, 2021, 7:10 PM EDT for Accomack County, Northampton County, Virginia; Dorchester County, Somerset County, Wicomico County, Maryland. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2021, 7:10 PM EDT (23:10 UTC)
Expired
Oct 17, 2021, 1:00 AM EDT
In force
6 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Accomack County, VA, Northampton County, VA

The radar

The Dover AFB radar (KDOX), 100 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WHUS41 KAKQ 162310
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
710 PM EDT Sat Oct 16 2021

MDZ021>023-VAZ099-100-170500-
/O.NEW.KAKQ.CF.S.0032.211016T2310Z-211017T0500Z/
Dorchester-Wicomico-Somerset-Accomack-Northampton-
710 PM EDT Sat Oct 16 2021

...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 1 AM EDT SUNDAY...

* WHAT...Around one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal waterways.

* WHERE...In Maryland, bay-side portions of, Dorchester, Somerset
  and Wicomico Counties. In Virginia bay-side portions of, 
  Accomack and Northampton Counties.

* WHEN...Until 1 AM EDT Sunday.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.

* ADDITIONAL DETAILS...Strong northwesterly winds behind a cold
  front will push water into bay facing portions of the Maryland
  and Virginia Eastern Shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 17/12 AM     3.1        1.0        0.8        4       NONE    
 17/12 PM     2.4        0.3        0.2        3       NONE    
 18/12 AM     2.3        0.2        0.0        4       NONE    
 18/01 PM     2.3        0.2        0.0        3       NONE    
 19/01 AM     2.2        0.1        0.0        3       NONE    
 19/01 PM     2.4        0.3        0.1        2       NONE

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 17/02 AM     3.3        1.3        1.2        3       NONE    
 17/03 PM     2.6        0.6        0.6        3       NONE    
 18/03 AM     2.4        0.4        0.3        2       NONE    
 18/04 PM     2.4        0.4        0.3       2-3      NONE    
 19/04 AM     2.2        0.2        0.2       1-2      NONE    
 19/04 PM     2.5        0.5        0.4        1       NONE

CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 16/10 PM     3.3        1.1        1.3        4       NONE    
 17/11 AM     2.5        0.3        0.7       3-4      NONE    
 17/11 PM     2.6        0.4        0.6       3-4      NONE    
 18/12 PM     2.4        0.2        0.5        3       NONE    
 19/12 AM     2.5        0.3        0.5        3       NONE    
 19/01 PM     2.5        0.3        0.5        2       NONE

NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 16/08 PM     3.2        1.2        1.5       4-5     MINOR    
 17/08 AM     2.6        0.6        0.9        4       NONE    
 17/09 PM     2.4        0.4        0.7        4       NONE    
 18/10 AM     2.3        0.3        0.5        3       NONE    
 18/10 PM     2.1        0.1        0.4        3       NONE    
 19/10 AM     2.2        0.2        0.4        2       NONE

CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 16/07 PM     3.2        0.4        0.5        1       NONE    
 17/06 AM     2.9        0.1        0.4        1       NONE    
 17/07 PM     3.3        0.5        0.5        1       NONE    
 18/07 AM     3.1        0.3        0.4        1       NONE    
 18/07 PM     3.0        0.2        0.2        1       NONE    
 19/08 AM     3.0        0.2        0.2        1       NONE

SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 16/10 PM     3.8        2.3        1.1       3-4      NONE    
 17/11 AM     2.9        1.4        0.3        3       NONE    
 17/11 PM     2.8        1.3        0.2        4       NONE    
 18/11 AM     2.9        1.4        0.2        3       NONE    
 19/12 AM     2.7        1.2        0.1        3       NONE    
 19/12 PM     2.9        1.4        0.1        2       NONE

WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 16/07 PM     5.2        0.7        0.7        1       NONE    
 17/07 AM     4.6        0.1        0.2        1       NONE    
 17/07 PM     4.7        0.2        0.1        1       NONE    
 18/07 AM     4.8        0.3        0.1        1       NONE    
 18/08 PM     4.6        0.1        0.0        1       NONE    
 19/08 AM     5.0        0.5        0.1        1       NONE

OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 16/07 PM     5.7        1.1        0.5        1       NONE    
 17/07 AM     4.8        0.2        0.2        1       NONE    
 17/07 PM     5.5        0.9        0.3        1       NONE    
 18/08 AM     5.1        0.5        0.2        1       NONE    
 18/08 PM     5.2        0.6        0.1        1       NONE    
 19/08 AM     5.5        0.9        0.3        1       NONE

KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 16/07 PM     4.5        1.5        1.5       3-4     MINOR    
 17/07 AM     3.6        0.6        0.7        4       NONE    
 17/07 PM     3.4        0.4        0.4        3       NONE    
 18/08 AM     3.5        0.5        0.4        3       NONE    
 18/08 PM     3.3        0.3        0.3        3       NONE    
 19/09 AM     3.6        0.6        0.4        2       NONE

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Oct 16, 4:02 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 16, 4:02 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
402 PM EDT Sat Oct 16 2021

.SYNOPSIS...
A strong cold front crosses the area through this evening. High
pressure builds into the area later tonight through the middle
of next week bringing more seasonal temperatures and dry
conditions. Another cold front potentially impacts the region
late in the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 315 PM EDT Saturday...

The forecast remains on track for this evening through tonight.
Latest observations show the cold front moving through the
western half of the area, with it on the doorstep of RIC/I-95
corridor. The cold front will continue to race east across the
area and clear the entire CWA by 00z/8 PM this evening. A line
of gusty showers (with possibly a few embedded rumbles of
thunder) is noted along/just ahead of front, which will also
continue to race off to the east. Wind gusts of 30 to 40 mph
have been observed with these showers which may have the
capability of downing a few large limbs or a couple of trees.
Winds may gust to as high as 50 mph, especially in areas exposed
to water in the VA Northern Neck and Lower Eastern Shore. Winds
shift to NW behind the front and will remain gusty as a result
of sharp pressure rises. In addition, expect a 2 to 3 hour
window of light to moderate rain in the wake of the front
(especially E and NE). Temperatures fall sharply in the wake of
the front, quickly dropping from the 80s into the 60s.

For tonight, some lingering showers will be possible right along
the immediate coast during the first part of the night,
otherwise skies clear fairly quickly from the WNW- ESE as cool
high pressure begins to build toward the region from the west.
Much cooler with lows dropping back into the 40s for many
locations away from the coast (low to mid 50s right along the
coast).

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 315 PM EDT Saturday...

Dry/mainly sunny wx and cooler temperatures prevail tomorrow
through Tuesday. NW flow aloft is expected to continue through
the short term period as the upper trough slowly pulls away to
the NE (but lingers INVOF Atlantic Canada). The surface high
will continue to slowly build toward the area, and is progged to
become centered just to our WSW by late Mon night into Tuesday.
Highs will struggle to make it out of the mid 60s on Sunday
across much of the area despite full sunshine. Sunday night will
be the coolest night of the fall so far. Lows are forecast to
be in the low 40s in the VA Piedmont (possibly upper 30s in the
typically cooler spots such as LKU), low to mid 40s in most
other inland locations, and upper 40s-low 50s near the immediate
coast. Forecast highs on Mon are a bit warmer, with upper 60s
expected for the vast majority of the area. Cool again Mon night
with lows similar to what is expected Sun night. The warming
trend continues into Tuesday with highs expected to reach the
lower 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 315 PM EDT Saturday...

NW flow aloft potentially continues through Tue before the flow
flattens out and becomes quasi-zonal over the Mid-Atlantic by the
middle of next week. The sfc high settles just to our SW from Tue-
Tue night, then shifts offshore during the latter part of the week.
Forecast remains dry through Thu, with slight rain chances returning
by Friday-Friday night as another cold front approaches. A warming
trend is expected from Tue-Thu, with highs warming from the low 70s
on Tue to mid-upper 70s by Thu. Mid to upper 70s are expected in
most areas on Fri. Lows generally in the mid 40s to lower 50s
Tuesday night, in the mid 40s to mid 50s Wednesday night, and in the
50s to near 60F Thursday night. Friday night will be slightly cooler
with lows back to the low-mid 50s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 150 PM EDT Saturday...

FROPA is ongoing just west of the CWA. Winds have started to gust up
to 20-24KT at RIC,SBY,PHF and ORF out of the SW. RIC should expect
showers to begin with the FROPA around 20Z. ORF/SBY/PHF can expect
showers to start between 21-22z. Showers at ECG will be start later
around 23z. PCPN will likely last 2-4 hrs. During and
immediately after FROPA (about 1hr), winds will shift to the
WNW-NW and gust to ~30kt. CIGs may drop to MVFR as the front
passes this evening. VSBYs are expected to mostly remain VFR,
but MVFR is possible with heavier pockets of rain. Skies will
clear out overnight as dry air moves into the area. ORF will
remain gusty through the night, but other terminals should see
winds diminish to around 10kt. Winds out of the NW will increase
again tomorrow with gusts between 20-25kt.

Outlook... VFR conditions are expected into next week. Gusty NW
winds will persist through Monday, especially near the coast.

&&

.MARINE...
As of 400 PM EDT Saturday...

Cold front now along-just E of the I 95 corridor and will be
continuing E this afternoon...crossing the local waters from
about 21Z/16-00Z/17. SSW winds will be gusty to 20-25 kt ahead
of the front...then winds will become NW and gusty to 25-35 kt
(briefly to 40-50kt w/ and shortly behind SHRAs/the front). CAA
tonight- Sun will keep NW winds avgg 15-25 kt. Waves will be
2-4 ft on the bay...seas 4-6 ft. CAA is slow to wane late Sun-
Mon resulting in speeds. SCAs will remain up on most waters
through Sun night...have extended the SCA through Mon morning on
Ches Bay. Sfc hi pres settles over the mid- Atlantic waters
providing quiet marine wx conditions.

&&

.TIDES/COASTAL FLOODING...
As of 200 PM EDT Saturday

Coastal flood advisory remains in place for Dorchester county MD
until 20Z/16 as current high tide ongoing. Some potential for
nuisance flooding along the VA eastern shore (i.e Bayford) as
strong NW winds push water into that area this evening-Sun
morning. A Coastal Flood Statement may be needed there.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 PM EDT Sunday for ANZ632>637.
Small Craft Advisory until noon EDT Monday for ANZ630>632-634.
Small Craft Advisory until 8 PM EDT Sunday for ANZ633. Small
Craft Advisory until 6 AM EDT Monday for ANZ638-650-652-
654-656-658.

&&

SYNOPSIS...AJB/ERI
NEAR TERM...AJB
SHORT TERM...AJB/ERI
LONG TERM...AJB/AM/ERI
AVIATION...AJB/AM
MARINE...ALB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 16, 3:45 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
345 PM EDT Sat Oct 16 2021

MDZ022>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-171945-
Wicomico-Somerset-Inland Worcester-Maryland Beaches-Northampton-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Fluvanna-Prince Edward-Cumberland-
Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
345 PM EDT Sat Oct 16 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021-171945-
Dorchester-
345 PM EDT Sat Oct 16 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 16, 5:22 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     MARINE TSTM WIND 3 SSE TANGIER           37.79N 75.97W
10/16/2021  M58 MPH          ANZ630             VA   MESONET

            WEATHERFLOW SITE AT TANGIER LIGHT RECORDED A
            WIND GUST TO 51 KNOTS. THIS SITE IS AT A
            HEIGHT OF 52 FT.

&&

RR
Special weather statement, Oct 16, 5:32 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
532 PM EDT Sat Oct 16 2021

MDZ022>024-VAZ099-162200-
Wicomico MD-Somerset MD-Inland Worcester MD-Accomack VA-
532 PM EDT Sat Oct 16 2021

...Strong thunderstorms will impact portions of Somerset, southern
Wicomico, southwestern Worcester and north central Accomack Counties
through 600 PM EDT...

At 531 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Princess Anne to near Marion Station to 7
miles southeast of Lawsonia. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fruitland, Pocomoke City, Princess Anne, University Of Maryland
Eastern Shore, Lawsonia, Westover, West Pocomoke, Marion Station,
Bloxom, Saxis, Hallwood, Whitehaven, Horntown, Mappsville, Trinity,
Cokesbury, Goodwill, Eden, Kingston and Temperanceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3780 7550 3785 7577 3790 7580 3789 7584
      3803 7585 3803 7582 3804 7583 3808 7578
      3807 7580 3807 7585 3811 7586 3814 7579
      3814 7586 3820 7587 3823 7582 3823 7586
      3828 7588 3835 7545 3809 7542
TIME...MOT...LOC 2131Z 275DEG 29KT 3826 7575 3806 7573 3789 7574

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

05
Local storm report, Oct 16, 5:37 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     MARINE TSTM WIND 4 SSW RALEIGH TERRACE   36.95N 76.38W
10/16/2021  M47 MPH          ANZ638             VA   MESONET

            WEATHERFLOW SITE AT MIDDLE GROUND LIGHT
            REPORTED A GUST TO 41 KNOTS. THIS SITE IS
            ELEVATED AT 65 FT.

&&

RR
Special weather statement, Oct 16, 6:02 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
602 PM EDT Sat Oct 16 2021

MDZ024-025-VAZ099-162230-
Maryland Beaches MD-Inland Worcester MD-Accomack VA-
602 PM EDT Sat Oct 16 2021

...Strong thunderstorms will impact portions of southern Worcester
and northern Accomack Counties through 630 PM EDT...

At 601 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Pocomoke to 8 miles south of Pocomoke
City to 7 miles east of Parksley. Movement was east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pocomoke City, Snow Hill, West Pocomoke, Horntown, Boxiron, Goodwill,
Public Landing, Greenbackville, Wallops Island, Temperanceville, Oak
Hall, Cedartown, Mount Wesley, Assawoman, Atlantic, Girdletree,
Stockton, Whitesburg and New Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3821 7510 3806 7516 3784 7532 3782 7538
      3784 7542 3778 7548 3771 7552 3773 7558
      3797 7555 3809 7555 3809 7554 3813 7556
      3818 7555 3821 7556
TIME...MOT...LOC 2201Z 285DEG 28KT 3813 7551 3796 7550 3780 7552

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

05
Local storm report, Oct 16, 6:18 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
618 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     MARINE TSTM WIND CAPE HENRY              36.94N 76.01W
10/16/2021  M63 MPH          ANZ634             VA   MESONET

            WEATHERFLOW SITE AT CAPE HENRY REPORTED A
            GUST TO 55 KNOTS AT AN ELEVATION OF 75 FT.

&&

RR
Local storm report, Oct 16, 6:43 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 PM EDT SAT OCT 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     MARINE TSTM WIND 1 S SANDBRIDGE BEACH    36.70N 75.94W
10/16/2021  M40 MPH          ANZ633             VA   MESONET

            WEATHERFLOW SITE AT SANDBRIDGE REPORTED A
            GUST TO 35 KNOTS.

&&

RR

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 4:53 AM EDTCoastal Flood StatementAKQLancaster, Northumberland, Westmoreland9 hr
Oct 16, 7:03 AM EDTSmall Craft AdvisoryAKQ72 hr
Oct 16, 3:28 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland47 min
Oct 16, 3:33 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Henrico, King and Queen, King William, New Kent and 4 more42 min
Oct 16, 3:48 PM EDTSpecial Marine WarningAKQ57 min
Oct 16, 3:52 PM EDTSpecial Marine WarningAKQ113 min
Oct 16, 4:09 PM EDTSpecial Weather StatementAKQLancaster, Northumberland, Richmond, Westmoreland51 min
Oct 16, 4:13 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, Mathews, Middlesex, New Kent and 6 more47 min
Oct 16, 4:54 PM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, James City, Lancaster, Mathews, Middlesex and 9 more66 min
Oct 16, 5:43 PM EDTSpecial Marine WarningAKQ62 min
Oct 16, 5:58 PM EDTSpecial Marine WarningAKQ2 hr
Oct 16, 6:26 PM EDTSpecial Marine WarningAKQ94 min
Oct 16, 6:39 PM EDTSpecial Marine WarningAKQ51 min
Oct 16, 4:53 AM EDTCoastal Flood AdvisoryAKQDorchester11 hr
Oct 16, 4:23 PM EDTSpecial Weather StatementAKQDorchester52 min
Oct 16, 4:52 PM EDTSpecial Weather StatementAKQSomerset, Wicomico38 min
Oct 16, 5:32 PM EDTSpecial Weather StatementAKQSomerset28 min
Oct 16, 6:02 PM EDTSpecial Weather StatementAKQWorcester28 min

Nearby

Coastal Flood Statements in Maryland, 2021Coastal Flood Statements in Virginia, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.